Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 131, NWS Jackson, MS

September 4, 2011Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 4, 2011, 11:32 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 11:32 AM CDT (16:32 UTC)
Expired
Sep 4, 2011, 1:00 PM CDT
In force
88 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2528 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
3.0
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WGUS54 KJAN 041632
FFWJAN
MSC035-073-041800-
/O.NEW.KJAN.FF.W.0131.110904T1632Z-110904T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  EASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 100 PM CDT

* AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  SQUALLS ASSOCIATED WITH TROPICAL STORM LEE CONTINUE TO MOVE NORTH
  NORTHWEST ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED STORM
  TOTAL RAINFALL AMOUNTS OF 4 TO 10 INCHES IN THE WARNED AREA...WITH
  2 TO 5 INCHES HAVING FALLEN JUST SINCE 7 AM THIS MORNING FROM 
  SOUTHERN FORREST COUNTY ACROSS PURVIS AND WEST HATTIESBURG TO 
  NEAR SUMRALL.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACEDONIA...RAWLS SPRINGS...SUNRISE AND SUMRALL

AT LEAST MINOR FLASH FLOODING IS LIKELY ONGOING AT THIS TIME IN PARTS
OF THE WARNED AREA. HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA 
FOR THE NEXT HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL WILL LIKELY TAPER OFF AFTER THIS TIME.

RAINFALL AMOUNTS SUCH AS THESE CAN CAUSE FLOODING IN AND AROUND 
THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR COUNTY. SOME 
OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL INCLUDE SAM 
RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND RAYBURN PLACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3091 8914 3103 8941 3143 8959 3143 8914

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:15 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 4, 10:15 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN SEP 4 2011

...TROPICAL STORM LEE BRINGING TORRENTIAL RAINFALL TO THE ARKLAMISS
   THROUGH EARLY LABOR DAY BUT TAPERING OFF A LITTLE QUICKER...

.UPDATE...A LARGE SHIELD OF RAIN WITH SOME EMBEDDED HEAVY DOWN POURS
WAS SPIRALING ACROSS THE REGION THIS MORNING FROM LEE. LEE WAS CENTERED
OVER SOUTH CENTRAL LOUISIANA. QPF AMOUNTS SO FAR THIS MORNING SHOWING
SOME IMPRESSIVE AMOUNTS ACROSS OUR SOUTHERN COUNTIES WITH 6-8 INCH RADAR
ESTIMATED STORM TOTAL AMOUNTS IN LAMAR COUNTY...4-6 INCHES IN
COVINGTON...3-7 INCHES IN MARION WITH MOST OTHER AREAS IN THE SOUTH
FROM 1-3 INCHES. HAVE BEEN ISSUING SOME TORNADO WARNINGS...FLASH
FLOOD WARNINGS AND SOME SPECIAL WEATHER STATEMENTS. EXPECT IT TO BE
A BUSY DAY WEATHER WISE. LATEST SATELLITE IMAGERY SHOWS THAT THE
SHORT WAVE TROUGH WAS APPROACHING FROM THE NORTHWEST AND WILL
INTERACT WITH THE AFFECTS OF LEE...WHICH WILL BRING A GOOD
DEFORMATION ZONE. SO EXPECT RAINS TO PICK UP FROM THE WEST WITH GOOD
DOWN POURS FROM THE SOUTH AND WEST FOR THIS AFTERNOON. SO FOR RIGHT
NOW OUR FLOOD WATCH LOOKS GOOD...BUT WITH THE DEFORMATION AXIS
COMING IT MAY HAVE TO BE EXPANDED NORTHWARD FOR THE NEXT FORECAST
PACKAGE. ALSO WILL KEEP THE SAME AREA FOR THE WIND ADVISORY FOR
NOW...WHICH MAY HAVE TO BE EXPANDED NORTHWARD IN TIME AS THE FRONT
PUSHES INTO THE REGION FROM THE NORTHWEST BRINGING A STRONG
NORTHERLY GRADIENT. LAST BUT LEAST THERE WILL BE THE CONTINUED
POTENTIAL FOR SOME BRIEF TORNADOES ACROSS THE REGION WITH THE
SHEAR...AND HELICITY IN PLACE WITH SOME INSTABILITY IN AND OUTSIDE
OF SPIRAL BANDS ACROSS MAINLY THE SOUTH HALF OF THE REGION. SO WILL
MAKE JUST SOME MINOR TWEAKS TO THE FORECAST./17/

./PREVIOUS DISCUSSION...400 AM CDT SUN SEP 4 2011

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)...

A LARGE RAIN SHIELD COVERED JUST ABOUT THE ENTIRE CWFA THIS MORNING
WITH BANDS OF HEAVIER TROPICAL DOWNPOURS CONFINED TO OUR SRN
SECTIONS. QPF AMOUNTS SO FAR SHOWING 3-5 INCHES IN SRN MARION...LAMAR
AND FOREST COUNTIES WITH AMOUNTS LESS THAN 1 INCH ALONG AND S OF
I-20. CURRENTLY...TS LEE POSITIONED ONLY ABOUT 30 NM DIFFERENT FROM
THE LOCATION JUST 24 HOURS AGO WITH SATELLITE IMAGES CONFIRMING A
NEARLY STATIONARY LOOPING KIND OF CENTER FOR THE PAST 6-12 HOURS.
LATEST RUC SHOWS A SLOW ENE MOTION RESUMING 15-18Z AND THEN NHC
TAKING STORM A LITTLE FASTER NEWD TONIGHT AND MONDAY.

WATER VAPOR IMAGES SHOW A SUBSTANTIAL DRY SLOW WRAPPING INTO THE MS
COASTAL REGION WHICH WILL LIKELY ENHANCE THE INSTABILITY AND TORNADO
RISK FOR THE FIRST PART OF THE DAYLIGHT HOURS THIS MORNING.
MEANWHILE...A FLATTENING IN THE OUTFLOW CIRRUS PATTERN NW OF THE LEE
CENTER HAS GOTTEN UNDERWAY WITH A MID LEVEL TROUGH AXIS COMING DOWN
THE MO RIVER VALLEY AND ACROSS THE OZARKS. THE ASSOCIATED SURFACE
COLD FRONT ALSO CROSSING THE OZARKS CURRENTLY AND THESE FEATURES
WILL COMBINE TO SET UP A NEW HEAVY RAINFALL DEFORMATION ZONE FOR
TONIGHT AND MONDAY ACROSS OUR NWRN CWFA. OTHERWISE...EXPECT THE
TROPICAL DOWNPOURS IN THE 2.2-2.4 INCH PWAT AIR TO PRODUCE HEAVIEST
RAINS TODAY STILL GENERALLY S OF I-20.

WILL MAINTAIN ONGOING FFA AND WIND ADVISORIES AS THEY ARE FOR TODAY
WITH WEAKENING OF THE LEE CIRCULATION EXPECTED FOR TONIGHT AND
MONDAY. OVERALL TIMING OF THE RAIN SHIELD SHOWS A FASTER END TO THE
RAINS FROM THE W TO E MONDAY AFTERNOON/EVENING...ESPECIALLY W OF THE
MS RIVER LOCATIONS. WE MAY NEED TO END THE FFA SOONER IN THOSE
LOCATIONS IF THESE TRENDS ARE CONFIRMED IN NEXT FORECAST CYCLE.
AGAIN HAVE USED A 15-20 PERCENT INLAND WIND REDUCTION USING THE
REQUIRED TCM WIND TOOL.

THE INCREASING BANDS OF LOW LEVEL SHEAR OVER SERN MS THIS MORNING
ARE PROJECTED TO WEAKEN BY THIS EVENING. ANY STRONG CONVECTION WILL
BE MONITORED CLOSELY FOR THE FORMATION OF BRIEF TORNADOES IN ANY
DISCRETE CELLS. EXPECT THE CENTER OF LEE WILL START FILLING A BIT
MORE QUICKLY BY MONDAY WITH LESS OPPORTUNITY FOR DIURNAL INSTABILITY
TO RAMP UP SO WILL KEEP MENTION OF TORNADOES IN THE HWOJAN MAINLY
FOR TODAY AND EARLY TONIGHT AS RISK SHIFTS E OF OUR CWFA FOR MONDAY
PER SPC FORECASTS.

PLAN TO STAY CLOSE TO GUIDANCE POPS AND TEMPS THROUGH THE SHORT TERM
BUT DID RAISE POPS ABOVE GUIDANCE TONIGHT AND IN EASTERN LOCATIONS
ON MONDAY. /40/

.LONG TERM...(TUESDAY THROUGH SATURDAY)...

FOCUS IN THE EXTENDED PORTION OF THE FORECAST IS ON THE DEPARTURE OF
POST TROPICAL STORM LEE AS IT MOVES OFF TO THE NORTHEAST. BOTH THE
GFS/ECMWF ARE IN DECENT AGREEMENT SHOWING DRIER AIR FILTERING ACROSS
WESTERN PORTIONS OF THE FA BEHIND THE COLD FRONT LEE BECOMES
ENTWINED WITH MONDAY. ACROSS EASTERN ZONES HOWEVER REMNANT LOW LEVEL
MOISTURE IS GOING TO BE HARD TO KICK OUT AS THE UPPER TROUGH STALLS
OVER THE TN VALLEY THANKS TO THE PRIMARY BELT OF WESTERLIES
REMAINING WELL TO OUR NORTH. THIS WILL MAKE FOR A TRICKY PRECIP
FORECAST FOR THE MIDDLE TO END OF THE WEEK AS SOME QUESTION REMAINS
WHETHER THE MOISTURE WILL BE DEEP ENOUGH TO BRING ISOLATED SHOWERS
TO NORTHEASTERN ZONES. FOR NOW HAVE KEPT A SLIGHT CHANCE MENTION IN
THE GOLDEN TRIANGLE REGION THROUGH WED MORNING...LOWERING GFS MOS
POPS A TAD THEREAFTER. PRECIP FORECAST WILL REALLY BE DEPENDENT ON
THE EVOLUTION OF THE CUT-OFF LOW (LEE REMNANTS) THE LATTER HALF OF
THE WEEK. NORTHWESTERLY WINDS WILL STILL BE A BIT GUSTY TUE MORNING
IN WAKE OF LEE...HOWEVER A MARKED DOWNWARD TREND IS EXPECTED TUE
AFTN/NIGHT.

A COMBINATION OF COOLER AIR FILTERING ACROSS THE REGION BEHIND THE
FRONT AND SOME PERSISTENT LOW-MID LEVEL CLOUD COVER THAT LOOKS TO
EXPAND A BIT MIDWEEK WILL HELP KEEP DAYTIME/OVERNIGHT TEMPS BELOW
NORMAL INTO THE WEEKEND...A WELCOME CHANGE CONSIDERING HOW WARM THE
SUMMER HAS BEEN. HIGHS TUE WILL LIKELY STRUGGLE TO REACH THE 80
DEGREE MARK(SOME 10-12 DEGREES BELOW NORMAL)...CLIMBING TO NEAR 80
WED-THU BEFORE REACHING THE LOW MID 80S LATE IN THE WEEK. OVERNIGHT
LOWS WILL GENERALLY FALL INTO THE UPPER 50S TO LOW 60S. THE GFS MOS
TEMP GUIDANCE SEEMED TO HANDLE THE EXPECTED CONDITIONS RELATIVELY
WELL...WITH ONLY A FEW MINOR CHANGES MADE THROUGHOUT THE WEEK. /BK/

&&

.AVIATION...MVFR CEILINGS WILL BE WIDESPREAD ACROSS THE AREA TODAY
WITH AREAS OF IFR FOR THE NEXT 24 HOURS. AN EXPANSIVE RAIN SHIELD
COVERS ALL OF THE CWFA AND RAIN BANDS AROUND LEE CIRCULATION WILL
PRODUCE VSBYS IN THE 3-5SM RANGE FOR THE MOST PART AT OUR TAF
LOCATIONS WITH LOWER IFR CONDITIONS IN ANY TSRA. A FEW SEVERE STORMS
WILL BE POSSIBLE TODAY WITH A POTENTIAL FOR A TORNADO IN STRONGER
RAINBANDS AND IN ISOLATED STORMS THAT WILL DEVELOP BETWEEN
RAINBANDS. WINDS WILL REMAIN ENELY 12-25KTS WITH HIGHER GUSTS OF
35KTS IN STRONGER RAIN BANDS ROTATING NWD. WINDS WILL GRADUALLY
BECOME MORE NLY ON MONDAY AS FROPA WORKS INTO THE REGION FROM THE
NW. /40/03

&&

.HYDROLOGY...
RIVER FORECAST MODELS ARE USING 48 HOURS OF PREDICTED RAINFALL TO
PRODUCE TODAY RIVER FORECASTS. WEATHER MODELS ARE IN AGREEMENT THAT
A HEAVY BAND OF RAINFALL WILL SET UP LATER THIS EVENING FROM
NORTHEAST LOUISIANA TO VICKSBURG MISSISSIPPI TO COLUMBUS MISSISSIPPI.
RAINFALL TOTALS FROM 5 TO 10 INCHES ARE POSSIBLE ACROSS THIS AREA.
HEAVY RAINFALL HAS OCCURRED ACROSS SOUTH MISSISSIPPI WHERE RAINFALL
TOTALS HAVE RANGED FROM 3 TO 5 INCHES UP UNTIL 7AM THIS MORNING.
HEAVY RAINFALL IS STILL OCCURRING ACROSS THE SOUTH AND SOUTHEAST
PORTIONS OF MISSISSIPPI. ANOTHER 5 TO 7 INCHES OF RAINFALL IS
POSSIBLE OVER THIS REGION. RIVERS SHOULD SEE MODERATE RISE TO NEAR
FLOOD STAGE OR JUST ABOVE FLOOD STAGE. HEAVIER RAINFALL COULD BRING
MODERATE FLOODING ALONG RIVERS.THE 48 HOUR QPF WILL COVER MOST OF
THE EXPECTED RAINFALL FOR THIS EVENT./HYDROLOGIST/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  70  78  61 / 100  99  83  27
MERIDIAN      79  71  82  63 / 100  97 100  61
VICKSBURG     80  70  78  60 / 100  96  56  12
HATTIESBURG   82  74  83  64 / 100  97  87  25
NATCHEZ       81  69  77  61 / 100  94  49   6
GREENVILLE    82  66  76  59 / 100  86  43   9
GREENWOOD     82  68  77  59 / 100 100  67  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR
     MSZ026>033-035>039.

     FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MSZ040>066-072>074.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ043-047>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR LAZ007>009-015-016-
     023>026.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ015-016-023>026.

AR...NONE.
&&

17/03/40/BK
Hazardous weather outlook, Sep 4, 6:42 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CDT SUN SEP 4 2011

LAZ007>009-015-016-023>026-MSZ040>066-072>074-051145-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
642 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN WILL CONTINUE AS RAIN BANDS PIVOT INTO THE
AREA AROUND TROPICAL STORM LEE. RAINFALL ACCUMULATIONS WILL RANGE
FROM AN ADDITIONAL 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY.

BRIEF TORNADOES ARE POSSIBLE THROUGH THIS EVENING IN THE STRONGER
RAIN BANDS THAT WILL PIVOT ACROSS THE AREA IN THE STRONGLY SHEARED
AIR MASS ASSOCIATED WITH TROPICAL STORM LEE. DAYTIME HEATING WILL
PRODUCE INCREASED INSTABILITY TO COMBINE WITH THE WIND SHEAR...
MAINLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR.

EASTERLY WINDS WILL PERSIST SUSTAINED SPEEDS FROM 15 TO 30 MPH...LOOK
FOR HIGHER GUSTS POSSIBLY FROM 40 TO 45 MPH ALONG THE HIGHWAY 84
CORRIDOR UNTIL EARLY EVENING AS WELL. WIND ADVISORIES ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF HEAVY RAIN WILL CONTINUE INTO MONDAY AS TROPICAL STORM
LEE MOVES VERY SLOWLY TO THE NORTHEAST ACROSS THE REGION. TOTAL
RAINFALL ACCUMULATIONS OF 8 TO 12 INCHES WILL BE POSSIBLE BEFORE
EARLY TUESDAY. RAIN WILL EVENTUALLY TAPER OFF FROM WEST TO EAST
LATER MONDAY NIGHT AS LEE PULLS AWAY TO THE NORTHEAST.

THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT MONDAY IN STRONGER
RAIN BANDS THAT PIVOT ACROSS MAINLY EASTERN MISSISSIPPI.

STRONG WINDS WILL CONTINUE MONDAY WITH SUSTAINED WIND SPEEDS FROM 15
TO 25 MPH AND HIGHER GUSTS POSSIBLY 35 MPH. WIND SPEEDS WILL BECOME
NORTH AND DECREASE MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED INTO PORTIONS OF LABOR DAY.

ARZ074-075-MSZ018-019-025-034-035-051145-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
642 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND THE
MISSISSIPPI DELTA REGION.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOCALLY HEAVY RAINS TONIGHT MAY TOTAL UP TO 4 INCHES BY EARLY TUESDAY AS
A COLD FRONT PUSHES THROUGH THE REGION MONDAY AFTERNOON. GUSTY NORTH
WINDS OF 15 TO 25 MPH WILL ACCOMPANY THE FRONT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY.

MSZ026>033-036>039-051145-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-
642 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE LATER TODAY AND TONIGHT AS
OUTER RAIN BANDS OF TROPICAL STORM LEE PIVOT INLAND. RAINFALL AMOUNTS
FROM 2 TO 3 INCHES WILL BE POSSIBLE. A FLASH FLOOD WATCH GOES INTO
EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE MONDAY INTO MONDAY EVENING
AS TROPICAL STORM LEE MOVES VERY SLOWLY TO THE NORTHEAST INTO ALABAMA.
A FLASH FLOOD WATCH WILL BE IN EFFECT MONDAY AS RAINFALL TOTALS COULD
BEGIN ADDING UP TO BETWEEN 3 AND 5 INCHES BEFORE TAPERING OFF EARLY
ON TUESDAY.

STRONG NORTHEAST WINDS WILL DEVELOP OVER THE AREA MONDAY...POSSIBLY
INTO MONDAY NIGHT. SUSTAINED WIND SPEEDS FROM 15 TO 30 MPH ARE
EXPECTED WITH HIGHER GUSTS.

THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT FOR LABOR DAY IN
STRONGER RAIN BANDS THAT MAY PIVOT ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT AND ON LABOR DAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Local storm report, Sep 4, 8:23 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST LAUREL                  31.69N 89.14W
09/03/2011  E40 MPH          JONES              MS   PUBLIC

            A TREE HAD BLOWN DOWN ON A HOUSE ON OPAL DRIVE IN THE
            CITY.

&&

17
Local storm report, Sep 4, 8:44 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FUNNEL CLOUD     4 ESE SUMRALL           31.40N 89.48W
09/04/2011                   LAMAR              MS   EMERGENCY MNGR

            SPOTTER REPORTED FUNNEL CLOUD WITH POSSIBLE DEBRIS.

&&

GERARD
Local storm report, Sep 4, 9:04 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TORNADO          4 ESE SUMRALL           31.40N 89.48W
09/04/2011  F0               LAMAR              MS   EMERGENCY MNGR

            INVESTIGATION BY FIRE PERSONNEL INDICATES THAT THE FUNNEL
            CLOUD BRIEFLY TOUCHED DOWN NEAR HIGHWAY 42...WITH SOME
            LIMBS DOWN AND SMALL DEBRIS EVIDENT. NO OTHER DAMAGE
            OBSERVED.

0900 AM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
09/04/2011                   MARION             MS   EMERGENCY MNGR

            STREET FLOODING REPORTED IN COLUMBIA

&&

GERARD
Special weather statement, Sep 4, 9:36 AM CDT, 1 hour 56 minutes before
MSZ066-073-074-041505-
LAMAR MS-JONES MS-FORREST MS-
936 AM CDT SUN SEP 4 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT SUN SEP 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES EAST OF PURVIS AT 936 AM CDT...MOVING NORTH AT 35
MPH. THIS STORM ILL BE NEAR WEST HATTIESBURG AND HATTIESBURG IN THE
NEXT 5 TO 10 MINUTES.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN FORREST...SOUTHWESTERN JONES AND EAST CENTRAL
LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3113 8947 3155 8936 3148 8911 3109 8927
TIME...MOT...LOC 1436Z 201DEG 29KT 3120 8934

JA
Special weather statement, Sep 4, 10:31 AM CDT, 1 hour 1 minute before
MSZ065-073-074-041600-
LAMAR MS-FORREST MS-COVINGTON MS-
1031 AM CDT SUN SEP 4 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT SUN SEP 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF ROCK HILL AT 1030 AM CDT...MOVING NORTH AT
45 MPH. THIS PORTIONS OF A STRONG THUNDERSTORM BAND IN ASSOCIATION
WITH TS LEE WILL MOVE SOUTH TO NORTH ACROSS FORREST COUNTY OVER THE
NEXT 20 TO 30 MINUTES.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME SOUTHEASTERN COVINGTON...FORREST AND EASTERN LAMAR
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3100 8935 3101 8941 3151 8941 3151 8940
      3143 8940 3144 8937 3143 8915 3097 8914
      3096 8935
TIME...MOT...LOC 1530Z 180DEG 40KT 3106 8929

JA
Special weather statement, Sep 4, 11:07 AM CDT, 25 minutes before
MSZ057-066-041635-
JONES MS-JASPER MS-
1107 AM CDT SUN SEP 4 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT SUN SEP 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF MILL CREEK AT 1106 AM CDT...MOVING NORTH AT
20 MPH. THIS STRONGER THUNDERSTORM BAND WILL BE MOVING THROUGH BAY
SPRINGS IN THE NEXT 5 TO 15 MINUTES.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME SOUTHEASTERN JASPER AND NORTHEASTERN JONES COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3182 8894 3157 8893 3156 8898 3180 8909
      3184 8893 3182 8892
TIME...MOT...LOC 1606Z 163DEG 17KT 3167 8896

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:43 AM CDTSpecial Weather StatementJANLamar27 min
Sep 4, 7:10 AM CDTFlash Flood WarningJANLamar3 hr
Sep 4, 8:21 AM CDTSpecial Weather StatementJANSmith29 min
Sep 4, 8:25 AM CDTFlash Flood WarningJANMarion110 min
Sep 4, 8:56 AM CDTFlash Flood WarningJANCovington, Smith2 hr
Sep 4, 8:58 AM CDTTornado WarningJANCovington, Simpson, Smith32 min
Sep 4, 9:29 AM CDTTornado WarningJANCovington, Simpson, Smith46 min
Sep 4, 9:34 AM CDTRiver Flood WarningJANAttala, Holmes3 days
Sep 4, 9:36 AM CDTSpecial Weather StatementJANForrest29 min
Sep 4, 9:47 AM CDTFlash Flood WarningJANForrest118 min
Sep 4, 9:48 AM CDTTornado WarningJANForrest, Jones, Lamar42 min
Sep 4, 10:05 AM CDTRiver Flood WarningJANNeshoba6 days
Sep 4, 10:05 AM CDTRiver Flood WarningJANLeake4 days
Sep 4, 10:10 AM CDTRiver Flood WarningJANClarke25 hr
Sep 4, 10:16 AM CDTTornado WarningJANCovington, Jones, Smith44 min
Sep 4, 10:31 AM CDTSpecial Weather StatementJANForrest29 min
Sep 4, 11:07 AM CDTSpecial Weather StatementJANJones28 min
Sep 4, 11:10 AM CDTTornado WarningJANJasper, Smith37 min
Sep 4, 11:15 AM CDTTornado WarningJANJasper, Jones45 min
Sep 4, 11:26 AM CDTTornado WarningJANScott, Smith20 min
Sep 4, 11:55 AM CDTTornado WarningJANJasper35 min
Sep 4, 12:25 PM CDTTornado WarningJANClarke, Jasper50 min
Sep 4, 1:13 PM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton47 min
Sep 4, 1:15 PM CDTFlash Flood WarningJANClarke, Jasper2 hr
Sep 4, 2:45 PM CDTSpecial Weather StatementJANClarke30 min
Sep 4, 4:47 PM CDTFlash Flood WarningJANBolivar, Sunflower3 hr
Sep 4, 5:58 PM CDTFlash Flood WarningJANAdams, Franklin4 hr

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.